Adasuve FDA Alerts
The FDA Alerts below may be specifically about Adasuve or relate to a group or class of drugs which include Adasuve.
MedWatch Safety Alerts are distributed by the FDA and published by Drugs.com. Following is a list of possible medication recalls, market withdrawals, alerts and warnings.
Recent FDA Alerts for Adasuve
Antipsychotic drugs: Class Labeling Change - Treatment During Pregnancy and Potential Risk to Newborns
Drugs include: Haldol, FazaClo, Fanapt, Clozaril, Risperdal, Zyprexa, Seroquel, Abilify, Geodon, Invega, Loxitane, Moban, Navane, Orap, Saphris, Stelazine, Thorazine, Symbyax
ISSUE: FDA notified healthcare professionals that the Pregnancy section of drug labels for the entire class of antipsychotic drugs has been updated. The new drug labels now contain more and consistent information about the potential risk for abnormal muscle movements (extrapyramidal signs or EPS) and withdrawal symptoms in newborns whose mothers were treated with these drugs during the third trimester of pregnancy.
The symptoms of EPS and withdrawal in newborns may include agitation, abnormally increased or decreased muscle tone, tremor, sleepiness, severe difficulty breathing, and difficulty in feeding. In some newborns, the symptoms subside within hours or days and do not require specific treatment; other newborns may require longer hospital stays.
BACKGROUND: Antipsychotic drugs are used to treat symptoms of psychiatric disorders such as schizophrenia and bipolar disorder.
RECOMMENDATION: Healthcare professionals should be aware of the effects of antipsychotic medications on newborns when the medications are used during pregnancy. Patients should not stop taking these medications if they become pregnant without talking to their healthcare professional, as abruptly stopping antipsychotic medications can cause significant complications for treatment.
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:
- Complete and submit the report Online: www.accessdata.fda.gov/scripts/medwatch/index.cfm
- Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178
[02/22/2011 - Drug Safety Communication - FDA]
Antipsychotics, Conventional and Atypical[Posted 06/16/2008] FDA notified healthcare professionals that both conventional and atypical antipsychotics are associated with an increased risk of mortality in elderly patients treated for dementia-related psychosis. In April 2005, FDA notified healthcare professionals that patients with dementia-related psychosis treated with atypical antipsychotic drugs are at an increased risk of death. Since issuing that notification, FDA has reviewed additional information that indicates the risk is also associated with conventional antipsychotics. Antipsychotics are not indicated for the treatment of dementia-related psychosis. The prescribing information for all antipsychotic drugs will now include the same information about this risk in a BOXED WARNING and the WARNINGS section.
[June 16, 2008 - Information for Healthcare Professionals - FDA]